MAUDE Adverse Event Report: AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM

AZIYO BIOLOGICS, INC. CANGAROO ENVELOPE; MESH, SURGICAL-FTM
Model Number CMCV-009-XXL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Seroma (2069)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on 21jan2022, showing that all units were quality released on 11jun2021 having met all internal qc acceptance requirements.There were no non-conformance's associated with the manufacturing lot during the final packaging.Sterile subassembly lot m21b1059 ((b)(4)) was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory on 09mar2021 having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that aziyo processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.It is noted that per the instructions for use (ifu - (b)(4)) provided with the finished cangaroo envelope device, infection is listed as a potential complication associated with this procedure and device usage.It is also noted that the instructions for use specify the use of room temperature sterile water, sterile saline or sterile lactated ringers to hydrate the product for 1-2 minutes prior to use.The physician used vancomycin, soaking for 2 minutes.Although the exact cause of the reported issue cannot be conclusively determined, the reported infection is a known complication associated with the use of a cangaroo envelope and a surgical implant procedure.The bacterium propionibacterium acnes is a gram-positive human skin commensal (shelters in and feeds on the host without damage to the host) microbe.Since it is harbored in the skin, the likelihood of the origin of infection is from the patient herself.It prefers anaerobic growth conditions, such as those provided within an icd pocket.Self-infection is an understood risk of any invasive procedure, despite efforts to "sterilize" the skin.Should aziyo receive any additional details related to this event, a supplemental report will be filed.
 
Event or Problem Description
Notified by email from aziyo sales rep regarding a patient who received an icd generator change with implant of cangaroo envelope (model cmcv-009-xxl, lot m21f1209) on (b)(6) 2021.Seroma noted (b)(6) 2021.Device explanted (b)(6) 2022.Cultures returned positive for propionibacterium acne.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL-FTM
Manufacturer (Section D)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer (Section G)
AZIYO BIOLOGICS, INC.
1100 old ellis road
ste 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key13393076
Report Number3005619880-2022-00004
Device Sequence Number14419927
Product Code FTM
UDI-Device Identifier00859389005119
UDI-Public00859389005119
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/12/2023
Device Model NumberCMCV-009-XXL
Device Lot NumberM21F1209
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Initial Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale